Advanced SearchSearch Tips
Polynomial Unknotting and Singularity Index
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
  • Journal title : Kyungpook mathematical journal
  • Volume 54, Issue 2,  2014, pp.271-292
  • Publisher : Department of Mathematics, Kyungpook National University
  • DOI : 10.5666/KMJ.2014.54.2.271
 Title & Authors
Polynomial Unknotting and Singularity Index
Mishra, Rama;
  PDF(new window)
We introduce a new method to transform a knot diagram into a diagram of an unknot using a polynomial representation of the knot. Here the unknotting sequence of a knot diagram with least number of crossing changes can be realized by a family of polynomial maps. The number of singular knots in this family is defined to be the singularity index of the diagram. We show that the singularity index of a diagram is always less than or equal to its unknotting number.
unknotting number;double point;immersion;
 Cited by
N. A'Campo, Le Groupe de Monodromie du Deploiement des Singularites Isolees de Courbes Planes I, Math. Ann., 213(1975), 1-32. crossref(new window)

N. A'Campo, Singularities and Related Knots, University of Tokyo, Notes by William Gibson and Masaharu Ishikawa.

J. Milnor, Singular points of complex hypersurfaces, Ann. of Math. Studies, 61, Princeton Univ. Press, 1968.

K. Murasugi, Knot Theory and Its Applications, Modern Birkhauser Classics, 1996.

P. B. Kronheimer, T. S. Mrowka, "Gauge theory for embedded surfaces, I", Topology, 32(1993), 773-826. crossref(new window)

J. Rasmussen, Khovanov homology and the slice genus. arXiv:math.GT/0402131v1, 2004, 20 pages, 8 figures.

R. Mishra, Polynomial representation of torus knots of type (p; q), J. Knot Theory Ramifications, 8(1999), 667-700. crossref(new window)

R. Mishra, Minimal degree sequence for torus knots, J. Knot Theory Ramifications, 9(2000), 759-769. crossref(new window)

R. Mishra, Polynomial representation of strongly invertible and strongly negative am-phicheiral knots, Osaka Journal of Mathematics, 43(2006), 625-639.

P. Madeti, R. Mishra, Minimal Degree Sequence for Torus Knots of Type (p; 2p - 1), J. Knot Theory Ramifications, 15(2006), 1141-1151. crossref(new window)

P. Madeti, R. Mishra, Minimal Degree Sequence for 2-bridge knots, Fund. Math., 190(2006), 191-210. crossref(new window)

P. Madeti and R. Mishra, Minimal Degree Sequence for Torus Knots of Type (p; q), J. Knot Theory Ramifications, 18(2009), 485-491. crossref(new window)

D. Pecker, Sur le theorµeme local de Harnack, C. R. Acad. Sci. Paris 326, Serie 1(1998), 573-576.

R. Shukla, A. Ranjan, On Polynomial Representation of Torus knots, J. of Knot Theory Ramifications, 5(1996), 279-294. crossref(new window)

A. R. Shastri, Polynomial representations of knots, Tohoku Math. J., (2) 44(1992), 11-17. crossref(new window)

R. Shukla, On polynomial isotopy of knot-types, Proc. Indian Acad. Sci. Math. Sci., 104(1994), 543-548. crossref(new window)